Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 83, NWS Milwaukee, WI

June 8, 20116 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2011, 7:44 PM CDT for 6 counties in Wisconsin. It was in force for 46 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 7:44 PM CDT (00:44 UTC)
Expired
Jun 8, 2011, 8:30 PM CDT
In force
46 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI, Rock County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:51 PM CDTFUNNEL CLOUD5 S Madison, WIROTATING WALL CLOUD WITH A BRIEF FUNNEL.
Jun 8, 7:54 PM CDTTSTM WND GST 80Belleville, WIHORIZONTAL RAIN AND HAIL.
Jun 8, 7:55 PM CDTTSTM WND GST 70Mcfarland, WI
Jun 8, 7:55 PM CDTHAIL 0.5Madison, WI
Jun 8, 7:55 PM CDTHAIL 1.751 E Verona, WI
Jun 8, 7:56 PM CDTHAIL 0.5Sw Madison, WI
Jun 8, 7:56 PM CDTHAIL 0.88Shorewood Hills, WI
Jun 8, 7:59 PM CDTFUNNEL CLOUDMcfarland, WI
Jun 8, 8:00 PM CDTHAIL 1Madison, WI
Jun 8, 8:00 PM CDTHAIL 1.5Madison, WIAT UW MADISON.
Jun 8, 8:05 PM CDTTSTM WND GST 42Darlington, WIDRLNG
Jun 8, 8:05 PM CDTTSTM WND GST 44Stoughton, WISTGHT
Jun 8, 8:07 PM CDTTSTM WND DMGEvansville, WIPICTURE OF ROOF DAMAGE TO MOBILE HOME RECEIVED VIA FACEBOOK. TIME ESTIMATED BY RADAR.
Jun 8, 8:08 PM CDTTSTM WND GST 59Se Evansville, WI
Jun 8, 8:10 PM CDTTSTM WND GST 512 S Brodhead, WI
Jun 8, 8:19 PM CDTTSTM WND GST 56Janesville Airport, WI
Jun 8, 8:22 PM CDTTSTM WND DMGSe Evansville, WI17 AND 24 INCH DIAMETER TREES DOWN.
Jun 8, 8:25 PM CDTTSTM WND GST 70Evansville, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2717 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WUUS53 KMKX 090044
SVRMKX
WIC025-045-049-065-105-111-090130-
/O.NEW.KMKX.SV.W.0083.110609T0044Z-110609T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
744 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 830 PM CDT

* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH.  THIS STORM
  WAS LOCATED NEAR BLANCHARDVILLE...OR 13 MILES SOUTH OF MOUNT
  HOREB...AND MOVING EAST AT 80 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONROE...VERONA...MIDDLETON...FITCHBURG...MADISON CAPITOL SQUARE...
  OREGON...MONONA...MCFARLAND...BRODHEAD...EVANSVILLE...STOUGHTON...
  EDGERTON...DOWNTOWN JANESVILLE...BELOIT...MILTON...NEW GLARUS...
  MONTICELLO...MONROE AIRPORT...BELLEVILLE AND SHOREWOOD HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4321 9031 4317 9020 4325 9020 4324 8964
      4288 8901 4285 8901 4285 8889 4281 8878
      4249 8877 4250 9043
TIME...MOT...LOC 0044Z 279DEG 67KT 4281 8973
WIND...HAIL 80MPH 1.00IN

$$

MRC
3 follow-up statements
487 
WWUS53 KMKX 090053
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT WED JUN 8 2011

WIC025-045-049-065-105-111-090130-
/O.CON.KMKX.SV.W.0083.000000T0000Z-110609T0130Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-SAUK WI-ROCK WI-
753 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...
SOUTHWESTERN SAUK...LAFAYETTE...IOWA...GREEN AND SOUTHWESTERN DANE
COUNTIES UNTIL 830 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH.  THIS STORM
WAS LOCATED 5 MILES NORTHWEST OF BELLEVILLE...OR 8 MILES SOUTHWEST OF
VERONA...MOVING EAST AT 60 MPH.

IN ADDITION...AT 745 PM TWO 60 FT TREES WERE REPORTED DOWN ALONG 
ROUTE 151 ON THE LAFAYETTE...IOWA COUNTY BORDER WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  VERONA...MIDDLETON...FITCHBURG...BRODHEAD...OREGON...MADISON
  CAPITOL SQUARE...MONONA...EVANSVILLE...MCFARLAND...STOUGHTON...
  EDGERTON...BELOIT...DOWNTOWN JANESVILLE...MILTON...BELLEVILLE...
  ALBANY...SHOREWOOD HILLS...BROOKLYN...ORFORDVILLE AND FOOTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4321 9031 4317 9020 4325 9019 4324 8963
      4289 8903 4285 8901 4284 8887 4281 8878
      4250 8877 4251 9042
TIME...MOT...LOC 0053Z 265DEG 51KT 4290 8959
WIND...HAIL 80MPH 1.00IN

$$

SEARS
817 
WWUS53 KMKX 090104
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 PM CDT WED JUN 8 2011

WIC025-045-049-065-105-111-090130-
/O.CON.KMKX.SV.W.0083.000000T0000Z-110609T0130Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-SAUK WI-ROCK WI-
804 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...
SOUTHWESTERN SAUK...LAFAYETTE...IOWA...GREEN AND SOUTHWESTERN DANE
COUNTIES UNTIL 830 PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH.  THIS
STORM WAS LOCATED NEAR OREGON...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONONA...EVANSVILLE...MCFARLAND...STOUGHTON...EDGERTON...BELOIT...
  DOWNTOWN JANESVILLE...MILTON...ORFORDVILLE...FOOTVILLE...JANESVILLE
  AIRPORT...CLINTON...UNION...MAGNOLIA...NEWARK...COOKSVILLE...
  HANOVER...FULTON...AFTON AND INDIANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4321 9031 4317 9020 4325 9019 4324 8963
      4289 8903 4285 8901 4284 8887 4281 8878
      4250 8877 4251 9042
TIME...MOT...LOC 0104Z 265DEG 51KT 4291 8938
WIND...HAIL 80MPH 1.50IN

$$

SEARS
968 
WWUS53 KMKX 090118
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
818 PM CDT WED JUN 8 2011

WIC111-090129-
/O.CAN.KMKX.SV.W.0083.000000T0000Z-110609T0130Z/
SAUK WI-
818 PM CDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SAUK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4324 8963 4289 8903 4285 8901 4284 8887
      4281 8878 4250 8878 4255 9035
TIME...MOT...LOC 0119Z 278DEG 47KT 4277 8917

$$

WIC025-045-049-065-105-090130-
/O.CON.KMKX.SV.W.0083.000000T0000Z-110609T0130Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-ROCK WI-
818 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...
LAFAYETTE...SOUTHEASTERN IOWA...GREEN AND SOUTHWESTERN DANE COUNTIES
UNTIL 830 PM CDT...

AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND EXTREME DAMAGING WINDS IN EXCESS OF 100 MPH.  THIS STORM WAS
LOCATED NEAR EVANSVILLE...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  EDGERTON...DOWNTOWN JANESVILLE...MILTON...BELOIT...JANESVILLE
  AIRPORT...CLINTON...FULTON...HANOVER...INDIANFORD...ALBION...
  AFTON...JOHNSTOWN CENTER...EMERALD GROVE...AVALON...TIFFANY AND
  SHOPIERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4324 8963 4289 8903 4285 8901 4284 8887
      4281 8878 4250 8878 4255 9035
TIME...MOT...LOC 0119Z 278DEG 47KT 4277 8917
WIND...HAIL 100MPH 1.50IN

$$

SEARS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 3:15 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT WED JUN 8 2011

.VERY SHORT TERM...TONIGHT AND THURSDAY.

EXPECT THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF COLD FRONT
LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES OR JUST NORTHWEST OF
THERE. THE FRONT WILL SHIFT SOUTHEAST THROUGH THE AREA THIS
EVENING...BRINGING THUNDERSTORMS TO THE AREA. SOME STORMS ARE
EXPECTED TO BECOME SEVERE WITH SUPERCELLS...GIVEN LARGE MEAN LAYER
CAPES OF 3000 J/KG PLUS AND GOOD DEEP LAYER SHEAR OF 35 TO 40 KNOTS.
LARGE SIGNIFICANT HAIL GROWTH ZONE CAPE AND DOWNDRAFT CAPE VALUES
SHOULD LEAD TO LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL BE TOUGH TO GET WITH
MODEST 10 TO 15 KNOTS OF 0 TO 1 KM SHEAR AND 1500 METER LCLS.

STORMS WILL SHIFT OUT OF THE AREA LATER TONIGHT WITH THE COLD
FRONT...WITH COLD AIR ADVECTION ON NORTHERLY COMPONENT WINDS
BRINGING MUCH COOLER AND LESS HUMID CONDITIONS INTO THE AREA. WINDS
WILL ALSO PICK UP NEAR THE LAKE LATER TONIGHT. THIS WILL CAUSE LOWS
LATER TONIGHT TO PLUMMET INTO THE LOWER 50S LAKESIDE...AND MID TO
UPPER 50S INLAND.

THE COLD AIRMASS WILL LINGER ON THURSDAY...AS WINDS REMAIN ONSHORE
AND BRISK. LOCATIONS NEAR THE LAKE WILL STRUGGLE TO RISE MUCH...WITH
UPPER 50S EXPECTED. HIGHS SHOULD RISE INTO THE 60S INLAND...WITH
PARTLY TO MOSTLY CLOUDY SKIES. LEFT SLIGHT CHANCES FOR SHOWERS OR A
STORM IN THE FORECAST THURSDAY AFTERNOON ACROSS THE FAR SOUTH AND
SOUTHWEST...AS LOW LEVEL JET OVER IOWA TRIES TO SHIFT EASTWARD
TOWARD THE AREA.

.SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY.

SHORT TERM GUIDANCE IN GOOD AGREEMENT ON BAROCLINIC ZONE/FRONTAL
BOUNDARY LOCATED JUST SOUTH OF WISCONSIN BEGINNING TO SHIFT BACK
SLOWLY TO THE NORTH THURSDAY NIGHT AND FRIDAY.  NWD MOVEMENT IN
RESPONSE TO APPROACHING NORTHERN PLAINS SHORT WAVE WHICH STRENGTHENS
AS IT TRACKS NORTHEAST TOWARD LAKE SUPERIOR BY 12Z/SAT.  MODERATE
LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI LATER THU NGT AND
FRI MRNG AND MOVES EAST OF THE AREA BY 00Z/FRI.  SRN WI IS ALSO
CLOSE TO THE NOSE OF A LOW LEVEL JET FRI NGT WITH STRONG LOW LEVEL
THETA-E ADVECTION SPREADING ACROSS THE REGION.  PWAT VALUES SURGE TO
1-1.5 INCHES AGAIN.  ELEVATED INSTABILITY ON THE WEAK SIDE BUT HEAVY
RAINFALL POTENTIAL WOULD EXIST AS FOCUS WOULD BE JUST TO THE NORTH
OF THE BAROCLINIC ZONE INTO SRN WI.  WARM CLOUD DEPTH INCREASES TO
ALMOST 11K FEET BUT MESO-BETA VELOCITIES GREATER THAN 30 KTS.
ENHANCED SYNOPTIC FORCING FROM RIGHT ENTRANCE REGION OF UPPER JET
PASSING ACROSS REGION ON FRI AS WELL.  HENCE WL CONTINUE LIKELY POPS
LATER THU NGT INTO FRI.

DUE TO LINGERING WEAK RIDGING...BACKED OFF ON HIGHER POPS THURSDAY
EVENING IN CENTRAL AND ERN AREAS...BUT STILL EXPCNG WIDE SWATH OF
RAIN TO SPREAD IN LATER IN THE NIGHT.

FORCING SHIFTS EAST OF AREA LATER FRI NIGHT AND SAT.  SHORT TERM
GUIDANCE IN BETTER AGREEMENT ON CARRYING SFC LOW PRESSURE ACROSS NRN
IL INTO LOWER MI AT THIS TIME SO DRYING AND CLEARING TREND DURING
THIS TIME.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

LOOKS LIKE UNSETTLED WEATHER WILL CONTINUE FOR PORTIONS OF THE
EXTENDED PERIOD AS MID/UPPER LEVEL WINDS GRADUALLY VEER FROM THE
SOUTHWEST TO THE WEST.  AT THE START OF THE PERIOD...LONG TERM
GUIDANCE IN REASONABLE AGREEMENT ON WEAK HIGH PRESSURE ACROSS WRN
GTLAKES REGION FOR THE END OF THE WEEKEND.  BY MONDAY...WEAK RIDGING
HAS PUSHED TO THE EAST AS UPPER LEVEL FLOW TURNS MORE ZONAL.  WEAK
SHORT WAVE MOVING EWD ACROSS THE NRN PLAINS INTO SRN CANADA EARLY
NEXT WEEK...BUT THE LONG TERM GUIDANCE RATHER CONSISTENT ON SHOWING
DIFFERENCES IN TIMING OF SHORT WAVE PASSING ACROSS WI.  HENCE WL
NEED TO KEEP SMALL CHANCES FOR CONVECTION IN THE EXTENDED PERIOD
FROM MON THROUGH TUE.

GFS 5 DAY 500H ANOMOLIES SHOW GRADUALLY INCREASING HEIGHTS UPSTREAM
OVER NW CONUS AND SW CAN THE NEXT SEVEN DAYS.  WITH GRADUAL
CHANGE...WOULD EXPC BAROCLINIC ZONE TO GRADUALLY SLIP SWD REDUCING
THREAT OF STRONGER CONVECTION AND UNSETTLED WEATHER LATER NEXT
WEEK.  ENSEMBLE MEMBERS ALSO CONGREGATING TOWARD THIS SOLUTION.

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF THE
COLD FRONT AT TAF SITES BY EARLY THIS EVENING. KMSN SHOULD BE
AFFECTED LATE THIS AFTERNOON THROUGH 03Z THURSDAY...WITH THE EASTERN
SITES BETWEEN 00Z AND 06Z THURSDAY. SEVERE STORMS POSSIBLE WITH
LARGE HAIL AND GUSTY WINDS TO 50 KNOTS. MVFR CEILINGS AND MVFR/IFR
VISIBILITIES POSSIBLE IN ANY STORMS.

WINDS SHIFT NORTHWEST BEHIND THE FRONT LATER THIS EVENING...THEN
NORTHEAST THURSDAY MORNING. NORTHEAST WIND GUSTS TO 20 KNOTS
POSSIBLE AT EASTERN TAF SITES ON THURSDAY. MVFR CEILINGS SHOULD ALSO
DEVELOP DURING THIS TIME...AND LINGER THROUGH THE REST OF THE DAY.

&&

.MARINE...SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY.
FREQUENT GUSTS TO 25 KNOTS EXPECTED NEAR THE SHORE UNTIL THEN...WITH
MARINE INVERSION KEEPING GUSTS UNDER 20 KNOTS TOWARD THE OPEN
WATERS. PRESSURE GRADIENT RELAXING AND MIXING DECREASING BY SUNSET
ALSO FAVORS ENDING GUSTS CAUSING THE SMALL CRAFT ADVISORY.

THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS THIS EVENING WITH THE
COLD FRONTAL PASSAGE. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND
GUSTS TO 50 KNOTS.

WINDS SHIFT TO THE NORTHEAST LATER TONIGHT AFTER COLD FRONTAL
PASSAGE...AND DEVELOP FREQUENT GUSTS TO 20 TO 25 KNOTS THROUGH
THURSDAY. THESE WINDS MAY GENERATE HIGH WAVES OF 3 TO 5 FEET ACROSS
THE NEARSHORE WATERS THROUGH AT LEAST THURSDAY. A SMALL CRAFT
ADVISORY MAY BE NEEDED.

THE BRISK ONSHORE WINDS AND SUBSEQUENT HIGH WAVES MAY CONTINUE
THURSDAY NIGHT AND FRIDAY...AS A TIGHT PRESSURE GRADIENT LINGERS
WITH LOW PRESSURE MOVING SOUTH OF THE AREA. A SMALL CRAFT ADVISORY
MAY BE NEEDED.

&&

.CONFIDENCE...

TONIGHT AND THURSDAY...MEDIUM TO HIGH.
THURSDAY NIGHT AND FRIDAY...MEDIUM.
FRIDAY NIGHT...LOW TO MEDIUM.
SATURDAY...MEDIUM.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM TO HIGH.
MONDAY THROUGH WEDNESDAY...LOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

SHORT TERM/LONG TERM...MBK
VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Jun 8, 6:40 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 PM CDT WED JUN 8 2011

WIZ046-047-051-052-056>060-062>072-092345-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
640 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS
A STRONG COLD FRONT MOVES THROUGH SOUTHERN WISCONSIN. SOME OF THE
THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
AN ISOLATED TORNADO IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 11 PM CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY NIGHT ACROSS
THE ENTIRE AREA...AS SOUTHERN WISCONSIN WILL REMAIN CLOSE TO A
NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. HEAVY
RAINFALL IS POSSIBLE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY
AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS TOWARDS WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LMZ643>646-092345-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
640 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS
A STRONG COLD FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE
MICHIGAN. SOME OF THE THUNDERSTORMS WILL BE SEVERE...PRODUCING
LARGE HAIL AND DAMAGING WINDS.

BRISK NORTH WINDS AND INCREASING WAVES ARE EXPECTED TO DEVELOP
LATE TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NORTHEAST WINDS AND HIGH WAVES WILL APPROACH SMALL CRAFT CRITERIA
THURSDAY THROUGH FRIDAY AS LOW PRESSURE PASSES JUST SOUTH OF THE
AREA.

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT INTO FRIDAY NIGHT...AS
SOUTHERN LAKE MICHIGAN WILL REMAIN CLOSE TO A NEARLY STATIONARY
FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Jun 8, 6:16 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
616 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             HIGHLAND                43.05N 90.38W
06/08/2011  M1.00 INCH       IOWA               WI   LAW ENFORCEMENT

            AS RAIN TAPERED OFF...HAIL INCREASED IN SIZE.

&&

WIMBERLEY
Local storm report, Jun 8, 6:23 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             7 N HIGHLAND            43.15N 90.38W
06/08/2011  M1.75 INCH       IOWA               WI   TRAINED SPOTTER

            GOLF BALL SIZE HAIL STILL FALLING.

&&

WIMBERLEY
Local storm report, Jun 8, 6:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     FUNNEL CLOUD     1 NNE DODGEVILLE        42.98N 90.12W
06/08/2011                   IOWA               WI   STORM CHASER

&&

WIMBERLEY
Local storm report, Jun 8, 7:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
723 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             COBB                    42.97N 90.33W
06/08/2011  M0.25 INCH       IOWA               WI   FIRE DEPT/RESCUE

0723 PM     HAIL             MARQUETTE               43.75N 89.14W
06/08/2011  M1.00 INCH       GREEN LAKE         WI   EMERGENCY MNGR

            QUARTER SIZE HAIL IN THE VILLAGE OF MARQUETTE.

&&

WIMBERLEY
Local storm report, Jun 8, 7:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
728 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND GST     DALTON                  43.66N 89.21W
06/08/2011  M70.00 MPH       GREEN LAKE         WI   EMERGENCY MNGR

            PEA SIZE HAIL ALSO FALLING.

0726 PM     TSTM WND GST     KINGSTON                43.70N 89.13W
06/08/2011  M70.00 MPH       GREEN LAKE         WI   EMERGENCY MNGR

            SUSTAINED 70 MPH WIND MEASURED AT FIRE STATION.

&&

WIMBERLEY
Local storm report, Jun 8, 7:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FUNNEL CLOUD     SW MADISON              43.08N 89.38W
06/08/2011                   DANE               WI   LAW ENFORCEMENT

&&

WIMBERLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:15 PM CDTSevere Thunderstorm WarningMKXDane60 min
Jun 8, 7:38 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake, Marquette67 min
Jun 8, 7:39 PM CDTTornado WarningMKXDane51 min
Jun 8, 7:51 PM CDTSevere Thunderstorm WarningMKXSauk39 min
Jun 8, 8:05 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Milwaukee, Ozaukee, Washington, Waukesha40 min
Jun 8, 8:08 PM CDTSpecial Marine WarningMKX52 min
Jun 8, 8:15 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson, Kenosha, Milwaukee, Racine and 3 more45 min
Jun 8, 8:24 PM CDTSpecial Marine WarningMKX111 min
Jun 8, 8:32 PM CDTSevere Thunderstorm WarningMKXGreen, Lafayette28 min
Jun 8, 8:43 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac34 min
Jun 8, 8:59 PM CDTSpecial Marine WarningMKX79 min
Jun 8, 9:01 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 4 more59 min
Jun 8, 9:11 PM CDTAreal Flood AdvisoryMKXGreen, Kenosha, Lafayette, Racine, Rock, Walworth3 hr
Jun 8, 9:12 PM CDTSevere Thunderstorm WarningMKXGreen, Rock48 min
Jun 9, 3:38 AM CDTSmall Craft AdvisoryMKX36 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.